Alert archive / Michigan / Red Flag Warnings in 2010
Red Flag Warning 1, NWS Gaylord, MI
NWS Gaylord, MI issued this red flag warning at Mar 31, 2010, 10:53 AM EDT for 17 counties in Michigan. It took effect at Mar 31, 2010, 2:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2010, 10:53 AM EDT (14:53 UTC)
- In effect from
- Mar 31, 2010, 2:00 PM EDT
- Expired
- Mar 31, 2010, 7:59 PM EDT
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI
The radar
The NCL Michigan radar (KAPX), 12 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 2.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2623 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
057 WWUS83 KAPX 311453 RFWAPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1053 AM EDT WED MAR 31 2010 ...RED FLAG WARNING THIS AFTERNOON AND THIS EVENING FOR WARM TEMPERATURES...GUSTY WINDS AND LOW HUMIDITY READINGS... .DISCUSSION...GUSTY SOUTH WINDS WILL PUSH TEMPERATURES INTO THE MIDDLE 70S ACROSS THE TIP OF THE MITT COUNTIES OF NORTHERN LOWER MICHIGAN. IN ADDITION...WITH A VERY DRY AIRMASS IN PLACE...MINIMUM AFTERNOON HUMIDITY READINGS WILL EASILY DIP BELOW 25 PERCENT... GOING AS LOW AS 15 PERCENT IN SOME AREAS. MIZ016-017-019-021>023-010300- /O.NEW.KAPX.FW.W.0001.100331T1800Z-100401T0300Z/ EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- 1053 AM EDT WED MAR 31 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING. TEMPERATURES WILL TOP OUT IN THE MIDDLE 70S ACROSS THE AREA THIS AFTERNOON. COMBINED WITH GUSTY SOUTH WINDS AND HUMIDITY VALUES DIPPING BELOW 25 PERCENT...WILL LEAD TO RED FLAG CONDITIONS BY LATE AFTERNOON AND THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ADAM
2 follow-up statements
803 WWUS83 KAPX 311928 RFWAPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 328 PM EDT WED MAR 31 2010 ...RED FLAG WARNING THIS AFTERNOON AND THIS EVENING FOR WARM TEMPERATURES...GUSTY WINDS AND LOW HUMIDITY READINGS... .DISCUSSION...AFTERNOON TEMPERATURES WILL TOP OUT RIGHT AROUND 75 DEGREES FOR A GOOD PORTION OF NORTHERN LOWER MICHIGAN...AND THE 75 TO 80 DEGREE MARK ACROSS THE TIP OF THE MITT COUNTIES. COMBINED WITH GUSTY SOUTH WINDS AND MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 15 AND 25 PERCENT...WILL LEAD TO RED FLAG CONDITIONS LATE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. LIGHTER WINDS ARE ANTICIPATED ON THURSDAY FALLING SHORT OF READ FLAG CRITERIA...ALTHOUGH WARM TEMPERATURES AND LOW HUMIDITY READINGS ARE EXPECTED. HOWEVER...GUSTY WINDS RETURN FOR FRIDAY. COMBINED WITH TEMPERATURES TOPPING OUT BETWEEN 75 AND 80 DEGREES AND RELATIVE HUMIDITY VALUES BELOW 25 PERCENT...WIDESPREAD RED FLAG CONDITIONS ARE POSSIBLE ACROSS LOWER MICHIGAN FRIDAY AFTERNOON AND EVENING. MIZ018-020-024>030-034>036-010330- /O.NEW.KAPX.FW.A.0001.100402T1600Z-100403T0200Z/ /O.EXA.KAPX.FW.W.0001.000000T0000Z-100401T0300Z/ PRESQUE ISLE-LEELANAU-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA- CRAWFORD-OSCODA-ALCONA-ROSCOMMON-OGEMAW-IOSCO- 328 PM EDT WED MAR 31 2010 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR FRIDAY AFTERNOON THROUGH FRIDAY EVENING. TEMPERATURES WILL TOP OUT IN THE MIDDLE 70S ACROSS THE AREA THIS AFTERNOON. COMBINED WITH GUSTY SOUTH WINDS AND HUMIDITY VALUES DIPPING BELOW 25 PERCENT...WILL LEAD TO RED FLAG CONDITIONS BY LATE AFTERNOON AND THROUGH EARLY EVENING. ANOTHER DAY OF WARM TEMPERATURES...GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES IS ANTICIPATED ACROSS ALL OF NORTHERN LOWER MICHIGAN ON FRIDAY AFTERNOON AND EVENING. THIS MAY LEAD TO RED FLAG CONDITIONS DURING THAT TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MIZ016-017-019-021>023-010330- /O.NEW.KAPX.FW.A.0001.100402T1600Z-100403T0200Z/ /O.CON.KAPX.FW.W.0001.000000T0000Z-100401T0300Z/ EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- 328 PM EDT WED MAR 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. TEMPERATURES WILL TOP OUT IN THE MIDDLE 70S ACROSS THE AREA THIS AFTERNOON. COMBINED WITH GUSTY SOUTH WINDS AND HUMIDITY VALUES DIPPING BELOW 25 PERCENT...WILL LEAD TO CONTINUED RED FLAG CONDITIONS THROUGH EARLY EVENING. ANOTHER DAY OF WARM TEMPERATURES...GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES IS ANTICIPATED ACROSS ALL OF NORTHERN LOWER MICHIGAN ON FRIDAY AFTERNOON AND EVENING. THIS MAY LEAD TO RED FLAG CONDITIONS AGAIN DURING THAT TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MIZ031>033-041-042-010330- /O.NEW.KAPX.FW.A.0001.100402T1600Z-100403T0200Z/ MANISTEE-WEXFORD-MISSAUKEE-GLADWIN-ARENAC- 328 PM EDT WED MAR 31 2010 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. ANOTHER DAY OF WARM TEMPERATURES...GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES IS ANTICIPATED ACROSS ALL OF NORTHERN LOWER MICHIGAN ON FRIDAY AFTERNOON AND EVENING. THIS MAY LEAD TO RED FLAG CONDITIONS DURING THAT TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ADAM
629 WWUS83 KAPX 312359 RFWAPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 759 PM EDT WED MAR 31 2010 ...FIRE WEATHER WATCH ON FRIDAY FOR WARM TEMPERATURES...GUSTY WINDS AND LOW HUMIDITY... .DISCUSSION...TEMPERATURES HAVE FALLEN...WINDS HAVE DIMINISHED...AND HUMIDITY LEVELS HAVE INCREASED THIS EVENING. CRITICAL FIRE WEATHER CRITERIA ARE NO LONGER BRING MET...AND SO THE RED FLAG WARNING HAS BEEN DISCONTINUED. LIGHTER WINDS ARE ANTICIPATED ON THURSDAY...ALTHOUGH WARM TEMPERATURES AND LOW HUMIDITY READINGS ARE EXPECTED. HOWEVER...GUSTY WINDS RETURN FOR FRIDAY. COMBINED WITH TEMPERATURES TOPPING OUT BETWEEN 75 AND 80 DEGREES AND RELATIVE HUMIDITY VALUES BELOW 25 PERCENT...WIDESPREAD RED FLAG CONDITIONS ARE POSSIBLE ACROSS LOWER MICHIGAN FRIDAY AFTERNOON AND EVENING. MIZ016>030-034>036-011200- /O.CAN.KAPX.FW.W.0001.000000T0000Z-100401T0300Z/ /O.CON.KAPX.FW.A.0001.100402T1600Z-100403T0200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-ROSCOMMON-OGEMAW-IOSCO- 759 PM EDT WED MAR 31 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. ANOTHER DAY OF WARM TEMPERATURES...GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES IS ANTICIPATED ACROSS ALL OF NORTHERN LOWER MICHIGAN ON FRIDAY AFTERNOON AND EVENING. THIS MAY LEAD TO RED FLAG CONDITIONS AGAIN DURING THAT TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MIZ031>033-041-042-011200- /O.CON.KAPX.FW.A.0001.100402T1600Z-100403T0200Z/ MANISTEE-WEXFORD-MISSAUKEE-GLADWIN-ARENAC- 759 PM EDT WED MAR 31 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. ANOTHER DAY OF WARM TEMPERATURES...GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES IS ANTICIPATED ACROSS ALL OF NORTHERN LOWER MICHIGAN ON FRIDAY AFTERNOON AND EVENING. THIS MAY LEAD TO RED FLAG CONDITIONS DURING THAT TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this red flag warning went out at Mar 31, 10:16 AM EDT, 37 minutes earlier.
Area forecast discussion, Mar 31, 10:16 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1016 AM EDT WED MAR 31 2010
.SYNOPSIS.../ISSUED AT 351 AM/
HIGH PRESSURE WILL BECOME FIRMLY ENTRENCHED ACROSS THE ATLANTIC
STATES FRIDAY. A VERY WARM SOUTHERLY FLOW OF WIND WILL ENSURE A
RAPID WARMUP IN TEMPERATURES THROUGH THE WORK WEEK. IN FACT...MANY
COMMUNITIES MAY SEE RECORD WARMTH THURSDAY AND FRIDAY...AT NEARLY 25
DEGREES ABOVE NORMAL. ALONG WITH THE WARMTH...THE UNPRECEDENTED DRY
WEATHER WILL PERSIST TOO.
A COLD FRONT WILL ARRIVE THIS WEEKEND...BUT EVEN WITH A DECENT DROP
IN TEMPERATURES...WE WILL STILL BE CONSIDERED MILD FOR THIS TIME OF
YEAR. AS FAR AS PRECIPITATION GOES...EVEN THOUGH THERE IS A SMALL
CHANCE FOR SOME LIGHT RAIN WITH THE FRONT...ANY RAIN RECEIVED WILL
NOT COME CLOSE TO RELIEVING THE ARID CONDITIONS THAT HAVE CONTINUED
FROM LATE WINTER.
SMD
&&
.SHORT TERM.../ISSUED AT 1016 AM/...THIS AFTERNOON
SATELLITE IMAGERY REVEALING AREA OF THICKER MID AND HIGH CLOUD COVER
ROLLING THROUGH NRN MICHIGAN THIS MORNING...GIVEN A PERIOD OF MOSTLY
CLOUDY SKIES TO MOST AREAS. HOWEVER...SATELLITE TRENDS SUGGEST THIS
CLOUD COVER WILL EXIT/THIN OVER THE NEXT FEW HOURS WITH ANOTHER DAY
OF MOSTLY SUNNY CONDITIONS BECOMING THE RULE ONCE AGAIN. HAVE
UPDATED SKY FORECASTS ACCORDINGLY.
MEANWHILE...STRONG SOUTHERLY FLOW HAS PUSHED VERY WARM (BY END OF
MARCH STANDARDS) UP INTO NRN MICHIGAN OVERNIGHT WITH 875 MB TEMPS
WARMING A WHOPPING 10-15C IN THE LAST 24 HOURS. NEGLECTING ANY WARM
ADVECTION AND ASSUMING MIXING TO AROUND 875 MB GIVES MAX TEMPS IN
THE 70 TO 75 RANGE. ADD SOME DOWNSLOPING INTO THE TIP OF THE MITT
COUNTIES AND MIDDLE 70S SHOULD BE ATTAINABLE ACROSS PORTIONS OF
EMMET/CHEBOYGAN/PRESQUE ISLE COUNTIES AND PRETTY MUCH ON TRACK WITH
THE GOING FORECAST. IN ADDITION...PER 12Z APX SOUNDING...MIXING
THROUGH THAT LAYER SUGGESTS SFC DEWPOINTS DIPPING INTO THE MIDDLE
20S MID TO LATE AFTERNOON WHICH WOULD PUSH RH VALUES DOWN AROUND 15
PERCENT. COMBINED WITH GUSTY WINDS...GOOD SHOT AT REACHING RED FLAG
CONDITIONS ACROSS THE TIP OF THE MITT COUNTIES AND WILL CHAT WITH
FIRE WEATHER OFFICIALS ABOUT RED FLAG WARNING POSSIBILITIES.
NO OTHER CHANGES ANTICIPATED HEADING INTO TONIGHT. ANTICIPATE A VERY
MILD NIGHT WITH A SOUTH WIND CHURNING ALL NIGHT AND TEMPS ON DIPPING
TO THE MIDDLE 40S TO LOWER 50S.
ADAM
&&
.LONG TERM.../ISSUED AT 351 AM/...TONIGHT AND BEYOND
INCREDIBLE STRETCH OF WX TO CONTINUE HEADING INTO AT LEAST FRIDAY IF
NOT SATURDAY...WITH MAIN FCST CONCERNS AGAIN FOCUSED ON TEMPS/WINDS/
FIRE WEATHER ISSUES. OVERALL PATTERN WILL BE DOMINATED BY BUILDING
HEIGHTS ALOFT...AS VARIOUS PIECES OF RATHER STRONG ENERGY EMERGE
FROM THE WESTERN CONUS INTO THE PLAINS AND THEN ATTEMPT TO LIFT
NORTH INTO THE RIDGE. FIRST SUCH SYSTEM WILL SWING A DEVELOPING WARM
FRONT (THE LEADING EDGE OF SOME SERIOUS WARM AIR) THRU THE CWA INTO
THURSDAY...WITH SAID BOUNDARY PROBABLY GETTING STUCK SOMEWHERE NEAR
THE STRAITS FOR A TIME AS IT TYPICAL THIS TIME OF YEAR. HOWEVER...
NOT SEEING MUCH IN THE WAY OF ANY REAL WX WITH THIS BOUNDARY GIVEN
SEVERE LACK OF ANY MOISTURE ANYWHERE IN THE REGION AT THE MOMENT.
GFS/NAM/ECMWF DEPICTION +6-8C 850MB DEWPOINT PLUME DEVELOPING ACRS
THE AREA LOOKS WAY OVERDONE GIVEN OBS LAST EVENING SHOWING NOTHING
BUT PALTRY MOISTURE EXTENDING ALL THE BACK DOWN TOWARD THE GULF
COAST. CASE IN POINT...00Z GFS INITIALIZED A +6C H85 DEWPOINT FOR
KINL...ACTUAL VALUE WAS 0C...CLEARLY WELL OVERDONE ALREADY AND A
TYPICAL MODEL BIAS THIS TIME OF YEAR. AS SUCH...WITH ONLY PLAY SOME
INCREASE IN CLOUD COVER AS MID LEVEL WARM ADVECTION PLUME ARRIVES
FIRST. WHAT THE BOUNDARY SHOULD DO IS HELP CREATE MORE OF A BAGGY
PRESSURE PATTERN ACRS THE CWA...SUBDUING MIXING AND PROVIDING A
BRIEF REPRIEVE FOR FIRE WX CONCERNS...THOUGH WILL HAVE TO WATCH
SOUTH OF THE BOUNDARY WHERE WINDS MAY TURN A BIT MORE GUSTY.
FRIDAY STILL APPEARS TO BE THE BIG WINNER FOR BOTH TEMPS AND MAJOR
FIRE WX ISSUES AS PLUME OF JUST DOWNRIGHT CRAZY WARMTH (BY EARLY
APRIL STANDARDS) PUSHES INTO THE AREA...WITH H85 TEMPS PEAKING
AROUND +18C OR SO. ALL THE WHILE...GUIDANCE REMAINS INSISTENT
EXPANSIVE PLUME OF DRIER LOW LEVEL AIR WILL WRAP BACK INTO THE
REGION AS WELL...WITH INCREASING 900-800MB FLOW (SOME 40 KNOTS ONCE
AGAIN) SUPPORTING MODEST MIXING INTO INCREASINGLY DRY BOUNDARY
LAYER. AS SUCH...WILL SHOW AFTN HUMIDITY VALUES TANKING ONCE AGAIN
INTO CRITICAL RANGE...WITH RED FLAG CONDITIONS ALMOST CERTAIN TO BE
MET...AS AFTN HIGHS PEAK INTO THE LOWER 80S MOST SPOTS (MID 70S
NORTH OF THE BRIDGE).
SATURDAY/SUNDAY REMAIN THE IFFY FCST PERIODS WITH REGARD TO BOTH
TEMPS AND PRECIP POTENTIAL. EVENTUALLY...WESTERN ENERGY WILL BEAT
DOWN THE RIDGE ACRS THE GREAT LAKES...BUT EXACTLY WHEN REMAINS
UNCLEAR AT THIS JUNCTURE. 00Z GUIDANCE ALL OVER THE PLACE WITH
REGARD TO TIMING OF SIGNIFICANT HEIGHT FALLS ARRIVING OVER THE
CWA...BUT GUT FEELING SAYS SLOWER IS BETTER IN THIS HIGHLY AMPLIFIED
PATTERN. AS SUCH...LIKE THE GOING CALL OF DELAYING POPS UNTIL SAT
NIGHT/EARLY SUNDAY...AS EVEN THEN...NOT ENTIRELY SURE THIS WILL BE
ALL THAT BIG OF A DEAL PRECIP-WISE. IN ANY OTHER YEAR...SURE...BUT
THE AMAZING FEAT OF SYSTEMS BYPASSING US THIS YEAR IS HARD TO ARGUE
AGAINST. IN ADDITION...ANY SYSTEM THAT DOES FINALLY MANAGE TO PUSH
THRU THE REGION WILL LIKELY BE QUITE NEGATIVELY TILTED...A
CONSEQUENCE OF ATTEMPTING TO BREAK DOWN AN EXPANSIVE MID LEVEL RIDGE
AXIS. AS SUCH...AND IN LINE WITH THE REMARKABLY CONSISTENT
ECMWF...SAID SYSTEM WILL IN ALL LIKELIHOOD BLOW THRU QUICKLY...WITH
STRONG DRYSLOTTING ON ITS BACKSIDE TAKING HOLD RATHER RAPIDLY.
THUS...CAN ENVISION A SKINNY LINE OF SHOWERS (PERHAPS EVEN SOME
THUNDER?) ROLLING THRU THE CWA SAT NIGHT/EARLY SUN BEFORE RIDGING
TRIED TO AGAIN TAKE HOLD INTO EARLY NEXT WEEK.
LAWRENCE
&&
.MARINE.../ISSUED AT 351 AM/
SOUTHWEST WINDS WILL INCREASE RATHER QUICKLY THIS MORNING AND
PERSIST INTO THE EARLY EVENING...LEADING TO SMALL CRAFT ADVISORY
GUSTS AND WAVE HEIGHTS ACROSS MOST OF THE NEARSHORE WATERS. A
RELATIVE LULL IN THE ACTION IS EXPECTED LATE TONIGHT INTO THE DAY ON
THURSDAY AS THE PRESSURE GRADIENT RELAXES OVER THE AREA...BEFORE A
STRONGER CORE OF WINDS ARRIVES AGAIN ON FRIDAY...LIKELY SETTING UP
ANOTHER ROUND OF SMALL CRAFT ADVISORIES.
LAWRENCE
&&
.AVIATION.../ISSUED AT 728 AM/...VALID FOR 12Z TAFS
VFR THROUGH THE TAF PERIOD...WITH JUST SOME PASSING HIGH CLOUDS AT
TIMES. WINDS WILL BECOME GUSTY FROM THE SOUTH BY LATE MORNING AS
MIXING ENSUES...ENDING ANY LINGERING THREAT FOR LOW LEVEL WIND
SHEAR. WINDS SHOULD DIMINISH FAIRLY QUICKLY THIS EVENING...BUT
SHOULD NOT COMPLETELY GO CALM. THERE IS SOME VERY SMALL POTENTIAL
FOR SOME LIGHT FOG AS MOISTURE TRIES TO POOL NORTH OF A DEVELOPING
WARM FRONT...BUT GUIDANCE APPEARS WAY OVERDONE WITH MOISTURE
AVAILABILITY AND GUT FEELING IS VFR CONDITIONS WILL PREVAIL.
LAWRENCE
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS
EVENING FOR MIZ016-017-019-021>023.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ323-341-
342-344>346.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EDT THURSDAY FOR LHZ345>349.
LS...SMALL CRAFT ADVISORY UNTIL 5 AM EDT THURSDAY FOR LSZ322.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LSZ321.
&&Hazardous weather outlook, Mar 31, 3:50 AM EDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 350 AM EDT WED MAR 31 2010 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 011200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 350 AM EDT WED MAR 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF VERY WARM TEMPERATURES...GUSTY SOUTH WINDS... AND LOW HUMIDITY VALUES WILL LEAD TO ELEVATED FIRE DANGER ACROSS ALL OF NORTHERN MICHIGAN THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ELEVATED FIRE DANGER WILL PERSIST THURSDAY INTO SATURDAY AS DRY AND VERY WARM WEATHER CONTINUES ACROSS ALL OF NORTHERN MICHIGAN. AT THIS TIME...FIRE DANGER APPEARS TO BE THE HIGHEST ON FRIDAY WHEN TEMPERATURES WILL APPROACH RECORD TERRITORY AND WINDS WILL BECOME QUITE GUSTY FROM THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LAWRENCE
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:28 PM EDT | Fire Weather Watch | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 37 hr |
Nearby
Red Flag Warnings in Michigan, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.